IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3540 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2019    
    Printed107    
    Emailed0    
    PDF Downloaded128    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 6  |  Page : 731-732

Phenytoin induced chorea in a pediatric patient: An interaction between phenytoin, phenobarbital and clobazam


Department of Pharmacology, Government Medical College, Bhavnagar- 364 001, Gujarat, India

Correspondence Address:
C B Tripathi
Department of Pharmacology, Government Medical College, Bhavnagar- 364 001, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.89839

Rights and Permissions

A 3-year-old female patient developed chorea possibly due to an interaction between phenytoin, phenobarbital and clobazam used for generalized tonic clonic seizures. Phenytoin withdrawal resulted in recovery within 24 hours. Post reaction computerized tomography (CT)-scan of brain was normal. Combined use of anti-seizure drugs and interactions between them may be responsible for the reaction. Therapeutic drug monitoring is important while prescribing two or more anti-seizure drugs.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow